Caused by: Rifampin Adverse reaction: GI upset Signs/symptoms: Anorexia,nausea,vomiting,diarrhea
Adverse reaction: Discoloration of body fluidsAdverse reaction: Discoloration of body fluids Signs/symptoms: Orange urine, sweat, or tears,Stained soft contact lensesSigns/symptoms: Orange urine, sweat, or tears,Stained soft contact lenses
Adverse reaction: Drug interactionsAdverse reaction: Drug interactions Signs/symptoms: Interferes with some medications: BC pills,Anticoagulants, Methadone,Anticonvulsants,Cardiac glycosides,Oral hypoglycemics,…Signs/symptoms: Interferes with some medications: BC pills,Anticoagulants, Methadone,Anticonvulsants,Cardiac glycosides,Oral hypoglycemics,…
Caused by: Streptomycin Adverse reaction: Ear damageAdverse reaction: Ear damage Signs/symptoms: Balance problems Hearing loss, Ringing in the earsSigns/symptoms: Balance problems Hearing loss, Ringing in the ears
Adverse reaction: Kidney damageAdverse reaction: Kidney damage Signs/symptoms: Abnormal kidney function test resultsSigns/symptoms: Abnormal kidney function test results
MINOR SIDE EFFECTS
gastrointestinal intolerance, mild skin rash, pruritus or flushing symptomatic treatment continue anti tuberculosis treatment. Minor side effects, such as gastrointestinal intolerance, mild skin rash, pruritus or flushing are best managed by reassurance and symptomatic treatment and the patient should be encouraged to continue anti tuberculosis treatment. (NSAID) pyrazinamide related arthralgiaSkin rashes withholding the causative drug Treatment with non steroidal anti inflammatory drugs (NSAID)provide symptomatic relief of pyrazinamide related arthralgia. Skin rashes can usually be managed by withholding the causative drug and if it is really necessary to reintroduce the drug, the patient should undergo desensitization.
MAJOR SIDE EFFECTS
Hepatitis: jaundice or other signs of liver dysfunction treatment stopped immediately liver function can be carefully monitored. Patients who develop jaundice or other signs of liver dysfunction during therapy should have treatment stopped immediately. Although many patients with drug-induced hepatotoxicity can be successfully rechallenged, this is best done in a where liver function can be carefully monitored.
Indications for stoping the hepatotoxic anti-tuberculosis drugs 1- Clinical signs and/or symptoms of hepatitis1- Clinical signs and/or symptoms of hepatitis 2- Abnormal liver enzymes2- Abnormal liver enzymes 3- Unexplained raised serum bilirubin3- Unexplained raised serum bilirubin
likely to be prolonged requires treatment two other drugs If the period without drugs is likely to be prolonged, and the patient requires treatment, at least two other drugs should be given until it is determined whether the offending drug can be resumed.
The development of the following conditons contraindicates further use of the drug *Thrombocytopenia,hemolysis, shock and/or renal failure due to rifampicin. renal failure due to rifampicin. *Visual impairment due to ethambutol. *Eighth nerve damage from streptomycin. *Steven-Johnson syndrome.